MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the screwdriver sheared of in the screw.Broken fragments couldn't be removed.The surgeon tried to drill the piece out with no luck.Next, the surgeon created a hole to insert the removal tool however still unable to remove screw.The surgeon removed the cage and screws by drilling around the implant to free up the screws enough to pull cage out.A surgical delay time has not been specified.
 
Event or Problem Description
It was reported that the tip of the screwdriver sheared of in the screw.Broken fragments couldn't be removed.The surgeon tried to drill the piece out with no luck.Next, the surgeon created a hole to insert the removal tool however still unable to remove screw.The surgeon removed the cage and screws by drilling around the implant to free up the screws enough to pull cage out.A surgical delay time has not been specified.* update* the additional information received from sales rep.Indicated about an hour of surgical delay resulted while trying to remove the screw with screwdriver fragment in still.No other adverse consequence to the patient was reported.
 
Additional Manufacturer Narrative
The additional information received from sales rep.Indicated about an hour of surgical delay resulted while trying to remove the screw with screwdriver fragment in still.No other adverse consequence to the patient was reported.Based on the information received, the reportability updated to malfunction.Updated to product problem.Updated to malfunction.Updated to no consequences or impact to patient.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed upon visual inspection of the returned.Product.Material wear and deformation was identified around the tip.Manufacturing files were reviewed and no revealed anomalies were found.The device was manufactured approximately 5 years ago.Conclusion: the root cause of the reported event is normal wear and tear due to device age.
 
Event or Problem Description

Brand Name
ANCHOR C SCREWDRIVER - STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8195959
Report Number0009617544-2018-00304
Device Sequence Number1653076
Product Code LXH
UDI-Device Identifier07613327267082
UDI-Public07613327267082
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48328500
Device Lot Number13F467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/11/2019
03/13/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date03/12/2019
03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;